A 69-year-old man with castration-resistant prostate cancer (CRPC) received docetaxel and a corticosteroid. After the third cycle of docetaxel administration, he presented with dyspnea, cough, sputum, and fever of 39.2℃. The chest X-ray and chest computed tomography (CT) revealed a diffuse reticulonodular shadow in both lungs, which suggested interstitial pneumonitis. Initially, we used empiric broad-spectrum antibiotics and high-dose corticosteroids. However, his condition progressively became worse and he was transferred to the intensive care unit, intubated, and placed on mechanical ventilation. He died 4 days after hospital admission. Here we report this case of fatal interstitial pneumonitis after treatment with docetaxel for CRPC. We briefly consider docetaxel-induced pneumonitis to make physicians aware of the possibility of pulmonary toxicity so that appropriate treatment can be begun as soon as possible.
Min BD, Kang HW, Kim WT, Kim YJ, Yun SJ, Lee SC, Kim WJ Are you the author?
Department of Urology, Chungbuk National University College of Medicine, Cheongju, Korea
Reference: Korean J Urol. 2012 May;53(5):371-4